What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 25, 3:25 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 25, 3:25 PM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
425 PM EDT Sun Jun 25 2017
.SYNOPSIS...
Unsettled weather will continue across the region throughout the
entire week with a daily threat of showers and a few thunderstorms.
Some of the rainfall may trend heavy, especially later in the week
as a more humid airmass moves into the area. Temperatures will
remain close to seasonal early summer norms through the period.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
As of 325 PM EDT Sunday...Scattered showers and a few heavier
thunderstorms continue across the area this afternoon in advance
of of a vigorous shortwave to the immediate north of Lake
Ontario. A few of the cells have produced small hail and gusty
winds, which is not surprising given relatively low freezing
levels near 9 kft and a near dry adiabatic sub-cloud layer. The
shortwave feature will progress bodily east across the northern
half of the area this evening when best threat of scattered
showers/isolated storms occur, then exit east overnight with
coverage waning. Lows a blend of available guidance showing
values mainly in the 50s.
More active weather still on tap for Monday as yet another strong
shortwave drops into the central Great Lakes area. Low level surface
trough boundary connecting today's shortwave (then across the
Canadian Maritimes) to the Great Lakes feature will serve as focus
for low level convergence and additional showers/isolated
thunderstorms by tomorrow afternoon. Best coverage to occur during
peak heating hours of noon to 6 pm or so before covering slowly
wanes into the evening and especially overnight hours. Low to mid
level lapse rates are poorer than today and with cooler boundary
layer temperatures per 925-850 mb progs updraft strength in
convective cores will not be as robust. Thus no strong to
severe storms are expected. Highs tomorrow mainly from the mid
60s to lower 70s with lows Monday night from 45 to 55.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
As of 400 PM EDT Sunday...Strong upper level trough will cross
the area on Tuesday. Lots of clouds will keep temperatures mild
on Tuesday, highs around five to ten degrees below normal.
Temperatures aloft are even cooler which results in a bit of
instability, so have mentioned showers as well as thunderstorms
in the afternoon and evening. Cold air aloft means low wet bulb
zero heights so won't be surprised to see some small hail in any
deeper convection. Have chance for showers mentioned early
Tuesday evening across our Northeastern zones but chances will
lessen overnight with upper level and surface ridging building
into the area.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 400 PM EDT Sunday...The extended portion of the forecast
looks wet and near normal for temperatures. It will not be
cloudy and rainy continuously, but weather pattern is active and
there will be several rounds of precipitation, tough to find a
dry day in the next week. Upper level flow is progressive and
fast with west to east flow. Shortwaves passing through upper
level flow will enhance chance for showers and thunderstorms.
Still tough to time these shortwaves, and have continued with
previous forecaster thinking of a model blend from day to day.
GFS and ECMWF continue to show a large upper level trough
developing to our west on Saturday, deep southerly flow develops
and brings some very moist air to the region. Temperatures will
start out slightly below seasonal normals then trend back
towards seasonal normals towards the end of the week.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Through 18Z Monday...Mainly VFR through the period with
scattered showers and thunderstorms through early evening.
Shortwave pushing across the area this evening driving scattered
showers and thunderstorm activity across the area. No severe
weather is expected though a few of the more robust storms could
produce small hail, gusty winds into the 30-40 mph range,
enhanced low level turbulence and brief MVFR/IFR conds.
Coverage of storms to wane this evening and overnight with loss
of surface heating and as shortwave exits east. Winds west to
southwesterly 6 to 12 kts and occasionally gusty into the 15-20
kt range through sunset, abating to light overnight. After 12Z
Monday VFR continues, but with an increasing threat of showers
and thunderstorms once again as we approach the 18Z time frame.
Given this will occur toward the very end of this forecast cycle
have omitted specific mention at this point. Winds continue
light west/southwesterly 5 to 10 kts.
Outlook...
Monday Night: VFR. Chance SHRA...Slight Chance TSRA.
Tuesday: VFR. Chance SHRA...Slight Chance TSRA.
Tuesday Night: VFR. Slight Chance SHRA...Slight Chance TSRA.
Wednesday: VFR. Chance SHRA...Slight Chance TSRA.
Wednesday Night: VFR. Slight Chance SHRA.
Thursday: VFR/MVFR. Likely SHRA.
Thursday Night: MVFR. Likely SHRA...Slight Chance TSRA.
Friday: VFR/MVFR. Chance SHRA...Slight Chance TSRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...JMG
NEAR TERM...JMG
SHORT TERM...Neiles
LONG TERM...Neiles
AVIATION...JMG
Hazardous weather outlook, Jun 25, 2:46 AM EST, 14 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
346 AM EDT Sun Jun 25 2017
NYZ026>031-034-035-087-VTZ001>012-016>019-260800-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
346 AM EDT Sun Jun 25 2017
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and Tonight.
Scattered showers and thunderstorms are expected to develop later
this morning and especially this afternoon across northern New York
and most of Vermont. Any of the storms will have the potential to
produce wind gusts in the 30 to 40 mph range and small hail. If you
have outdoor plans please keep an eye on the weather.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 25, 12:37 PM EST, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Burlington VT
137 PM EDT SUN JUN 25 2017
NYZ026-027-251830-
Northern St. Lawrence-Northern Franklin-
137 PM EDT SUN JUN 25 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN AND
NORTHEASTERN ST. LAWRENCE COUNTIES...
At 137 PM EDT, a strong thunderstorm was located over Massena, moving
east at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Massena, Louisville, Fort Covington, Bombay, St. Regis, Massena
International Airport - Richards Field, Helena, Eisenhower Lock,
Hogansburg, St. Lawrence State Park, Rooseveltown, Raquette River,
Raymondville, Ironton and Brasher Center.
LAT...LON 4499 7474 4501 7467 4499 7439 4481 7497
4493 7504 4493 7501 4496 7497 4495 7495
4496 7492 4497 7496 4499 7489 4497 7493
4497 7488 4499 7487 4500 7489 4501 7483
TIME...MOT...LOC 1737Z 251DEG 20KT 4494 7487
NEILESSpecial weather statement, Jun 25, 1:20 PM EST, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Burlington VT
220 PM EDT SUN JUN 25 2017
VTZ008-017-018-251915-
Eastern Chittenden-Washington-Eastern Addison-
220 PM EDT SUN JUN 25 2017
...THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT SOUTHEASTERN
CHITTENDEN AND WEST CENTRAL WASHINGTON COUNTIES...
At 217 PM EDT, thunderstorms were located across southern Chittenden
and west central Washington counties in Vermont, moving east to
northeast at 35 to 40 mph.
Heavy rainfall is also occurring with these storms, and may cause
minor localized flooding of culverts and driveways over the next
hour, especially in the Texas Hill area of Hinesburg. Do not drive
your vehicle through flooded roadways.
Locations impacted include...
Duxbury, Huntington, Waterbury Village, Starksboro, Waterbury,
Bolton, Moretown, Richmond, Fayston, Huntington Center, North Duxbury
and Hanksville.
LAT...LON 4427 7274 4424 7305 4428 7306 4429 7302
4435 7303 4436 7303 4440 7277
TIME...MOT...LOC 1817Z 249DEG 45KT 4435 7290
JMGLocal storm report, Jun 25, 3:32 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
432 PM EDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL MASSENA 44.93N 74.89W
06/25/2017 M0.50 INCH ST. LAWRENCE NY TRAINED SPOTTER
&&
EVENT NUMBER BTV1701964
KMSpecial weather statement, Jun 25, 4:36 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Burlington VT
536 PM EDT SUN JUN 25 2017
VTZ005-008-017-018-252215-
Eastern Chittenden-Western Chittenden-Washington-Eastern Addison-
536 PM EDT SUN JUN 25 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADDISON...
SOUTHEASTERN CHITTENDEN AND WASHINGTON COUNTIES...
At 535 PM EDT, a strong thunderstorm was located over Huntington,
moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm, along with brief heavy rainfall.
Locations impacted include...
Montpelier, Calais, Plainfield, Hinesburg, Huntington, Woodbury,
Duxbury, Waterbury Village, Moretown, East Montpelier, Marshfield
Village, Waterbury, Starksboro, Fayston, Buels Gore, Worcester,
Middlesex, Marshfield, Berlin and Cabot Village.
LAT...LON 4447 7233 4431 7230 4422 7236 4419 7307
4428 7308 4428 7312 4435 7312 4442 7271
4440 7265 4444 7262 4445 7255 4443 7249
4447 7246 4448 7238
TIME...MOT...LOC 2135Z 259DEG 29KT 4428 7294Local storm report, Jun 25, 4:41 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
541 PM EDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL WHITING 43.86N 73.20W
06/25/2017 E0.25 INCH ADDISON VT PUBLIC
&&
EVENT NUMBER BTV1701965
KMSpecial weather statement, Jun 25, 4:50 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Burlington VT
550 PM EDT SUN JUN 25 2017
VTZ003-006>008-252215-
Caledonia-Washington-Orleans-Lamoille-
550 PM EDT SUN JUN 25 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAMOILLE...CENTRAL
CALEDONIA...SOUTH CENTRAL ORLEANS AND NORTHEASTERN WASHINGTON
COUNTIES...
At 550 PM EDT, a strong thunderstorm was located over Hardwick,
moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
St. Johnsbury, Lyndon, Greensboro, West Burke Village, Lyndonville
Village, Stannard, Woodbury, Wheelock, Hardwick, Sutton, Wolcott,
Greensboro Bend, Danville, Walden, Sheffield, Elmore, Kirby,
Waterford, Burke and Cabot.
LAT...LON 4439 7189 4444 7249 4456 7253 4468 7197
4445 7191 4444 7193 4441 7190
TIME...MOT...LOC 2150Z 258DEG 28KT 4452 7240